PubMed · 1986 · 13 citations · 0 references
Life SciencesInternal MedicinePharmacotherapyAutoimmunityHypersensitivityRheumatologyAutoimmune DiseasesAutoimmune Rheumatic DiseasesCholestatic Liver InjuryHypersensitivity PneumonitisLiver DiseaseRheumatoid ArthritisAcute Hypersensitivity PneumonitisD-penicillamine TherapyDrug-induced Hypersensitivity SyndromePenicillamine TherapyRheumatoid Arthritis Pharmacotherapy
Acute hypersensitivity pneumonitis is not a known side effect of D-penicillamine. Also, there are only a few reports of cholestatic hepatitis caused by this drug. The present report describes a case of rheumatoid arthritis where these manifestations appeared in the same patient ten days after the institution of D-penicillamine therapy. The etiological relationship with the drug was established, inadvertantly, by its accidental intake by the patient 5 months later with the reproduction of the same manifestations.